Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 102, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 14, 2007, 5:36 PM CDT for Iberia Parish, Louisiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2007, 5:36 PM CDT (22:36 UTC)
- Expired
- Aug 14, 2007, 6:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Iberia Parish, LA
The radar
The Lake Charles radar (KLCH), 137 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3895 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 982 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 142236
SVRLCH
LAC045-142315-
/O.NEW.KLCH.SV.W.0102.070814T2236Z-070814T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
536 PM CDT TUE AUG 14 2007
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL IBERIA PARISH IN SOUTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITY OF AVERY ISLAND...
* UNTIL 615 PM CDT
* AT 532 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LYDIA...OR ABOUT NEAR AVERY ISLAND...AND MOVING WEST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED PARISH.
LAT...LON 2984 9171 3001 9178 2997 9196 2985 9195
2984 9183 2981 9181
$$
MM1 follow-up statement
000 WWUS54 KLCH 142257 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 556 PM CDT TUE AUG 14 2007 LAC045-142315- /O.CON.KLCH.SV.W.0102.000000T0000Z-070814T2315Z/ IBERIA LA- 556 PM CDT TUE AUG 14 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR WEST CENTRAL IBERIA PARISH... AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR AVERY ISLAND...MOVING WEST AT 10 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED PARISH. LAT...LON 2987 9183 2999 9186 2997 9196 2985 9195 $$ MM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:25 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Aug 14, 3:25 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
325 PM CDT TUE AUG 14 2007
.DISCUSSION...CURRENT WATER VAPOR IMAGERY CONTINUES TO SHOW OUR
INTENSE HEAT-MAKING RIDGE IN PLACE OVER THE SRN PLAINS AND LOWER
MISSISSIPPI VALLEY. MEANWHILE SFC ANALYSIS SHOWS WEAK HI PRES
LINGERING OVER THE AREA. MAIN FEATURE OF NOTE ON SFC ANALYSIS
THOUGH IS BROAD LO OVER THE CNTL GULF OFF THE YUCATAN PENINSULA.
IR IMAGERY SHOWS CONVECTION HAS DIED DOWN A LITTLE FROM THIS
MORNINGS BLOW-UP BUT PIX STILL SHOW COLD CLOUD TOPS CONTINUING TO
ROUND A WEAK CENTER. DESPITE THE HOT DRY CONDITIONS A FEW RW/TRW
HAVE DEVELOPED ACROSS MAINLY THE NERN ZONES THIS AFTERNOON. SKIES
MOSTLY CLEAR.
OF COURSE THE BIG CONCERN THIS GO ROUND IS WHAT TO DO WITH THE
SYSTEM OVER THE GULF. HAVE CHOSEN TO GO CLOSER TO THE GFS THAN THE
NAM FOR THIS FORECAST PACKAGE BASED ON BETTER INITIALIZATION OF
ITS LOCATION AND STRENGTH THIS MORNING. NAM WAS MUCH MORE
AGGRESSIVE IN STRENGTHENING THE STORM AND BRINGING A LITTLE
FARTHER NORTH UP THE TEXAS COAST BY 00Z THURSDAY. GFS...WITH ITS
WEAKER INITIALIZATION...LOOKS A LITTLE MORE REASONABLE WITH
GRADUAL STRENGTHENING AND KEEPING IT ON A MORE SRN TRACK AS IT
COMES UNDER A LITTLE MORE INFLUENCE OF THE RIDGE. THIS TRACK WILL
HELP TO START SPREADING LO/MID-LVL MOISTURE ACROSS ESPECIALLY THE
WRN PORTIONS OF THE AREA LATER TONIGHT. TIME-HEIGHT SECTIONS AND
FORECAST SOUNDINGS SHOW GOOD MOISTURE IN PLACE OVER THE SWRN 1/2 BY
TOMORROW AFTERNOON...ESPECIALLY SFC-H5...BEFORE THE SYSTEM MOVES
ASHORE ACROSS SRN TX/NRN OLD MEXICO TOMORROW EVENING. HOWEVER
SINCE THE STORM WILL REMAIN SO FAR SW OF THE FORECAST AREA DEEP
LIFT WILL REMAIN FAR AWAY AS WELL SO ATTM BEST POPS ARE ONLY A 50
PERCENT OVER THE SWRN COASTAL WATERS...40 POPS SWRN ZONES. SYSTEM
IS THEN PROGGED TO SLOWLY DRAG NW ACROSS TEXAS INTO THURSDAY WITH
DECENT MOISTURE LINGERING OVER THE WRN 1/2 OF THE FORECAST AREA
INTO THEN. HAVE HELD ONTO CHANCE POPS FOR THESE AREAS FOR THURSDAY
WITH HIGHEST REMAINING OVER THE SWRN ZONES WHERE BETTER MOISTURE
WILL PERSIST. AS A RESULT OF THIS SYSTEM INCREASED CLOUD COVER AND
SOME RAIN CHANCES WILL KEEP TEMPS FROM CLIMBING TO THE RECORD
VALUES WE HAVE SEEN OVER THE PAST SEVERAL DAYS AND HEAT ADVISORIES
SHOULD NOT BE NEEDED TOMORROW OR THURSDAY.
AS WE GET TOWARD THE WEEKEND THE AREA SHOULD GET INTO A LITTLE
MORE A SUMMER-LIKE PATTERN ALTHOUGH MOISTURE LEVELS DO LOOK A
LITTLE DRIER THAN NORMAL FOR THIS TIME OF YEAR...ESPECIALLY ALOFT.
HAVE MAINTAINED JUST 20 POPS FOR THE SATURDAY-MONDAY TIME FRAME.
&&
.AVIATION...ALL TERMINALS SHOULD REMAIN VFR FOR THE REMAINDER OF
THE AFTERNOON AND INTO THE EVENING HOURS AS DRY CONDITIONS
PERSIST. ENOUGH LO-LVL MOISTURE EVIDENT IN TIME-HEIGHT SECTIONS TO
PROVIDE FOR A LITTLE LIGHT FOG OVERNIGHT AT KARA/KLFT/KAEX.
HOWEVER ADDITIONAL MOISTURE ENCROACHING THE SWRN ZONES FROM THE
DISTURBANCE IN THE GULF COULD PRODUCE MVFR CONDITIONS TOWARD
SUNRISE AT KLCH/KBPT.
&&
.MARINE...WINDS AND SEAS TO INCREASE TONIGHT AS THE GULF SYSTEM
GETS A LITTLE BETTER ORGANIZED AND WORKS ITS WAY TO THE WNW TOWARD
THE LOWER TX COAST. WILL NEED TO INSERT CAUTION WORDING FOR LATE
TONIGHT AS CRITERIA CONDITIONS SNEAK IN JUST BEFORE THE 12 HOUR
WINDOW CLOSES. SCA CONDITIONS SEEM LIKELY BY TOMORROW MORNING OVER
THE 20-60 NM WATERS AND AFTERNOON FOR THE 0-20 NM WATERS...
ESPECIALLY W OF MARSH ISLAND. CONDITIONS ON THE COASTAL WATERS
LOOK TO IMPROVE BEGINNING TOMORROW EVENING WITH A LIGHT TO
MODERATE SERLY FLOW REMAINING ONCE THE SYSTEM MOVES INTO TEXAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 78 93 77 92 / 10 30 30 30
KBPT 79 93 77 91 / 10 40 30 40
KAEX 74 95 75 94 / 10 20 20 20
KLFT 78 92 76 92 / 10 20 20 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...HEAT ADVISORY UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...
CAMERON...EVANGELINE...IBERIA...JEFFERSON DAVIS...
LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST.
MARY...UPPER ST. MARTIN...VERMILION...AND VERNON.
TX...HEAT ADVISORY UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION LOWER ATCHAFALAYA RIVER
TO HIGH ISLAND 20-60 NM GMZ470-472-475. &&
25/13Hazardous weather outlook, Aug 14, 5:18 AM CDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 518 AM CDT TUE AUG 14 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-151030- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 518 AM CDT TUE AUG 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT HIGH PRESSURE WILL CONTINUE TO DOMINATE THE WEATHER TODAY. THE RESULT WILL BE THE CONTINUATION OF THE HEAT WAVE. AFTERNOON HEAT INDEX READINGS ON TUESDAY IN LOWER SOUTHEAST TEXAS...SOUTHWEST AND SOUTH CENTRAL LOUISIANA WILL RANGE FROM 108 TO 110 DEGREES...MEANWHILE THE REMAINDER OF THE AREA WILL SEE HEAT INDEX READINGS FROM 102 TO 106 DEGREES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN AREA OF DISTURBED WEATHER IN THE SOUTH CENTRAL GULF OF MEXICO IS EXPECTED TO MOVE WEST-NORTHWEST TOWARD THE LOWER TEXAS COAST BY WEDNESDAY NIGHT AND THURSDAY MORNING. THIS SYSTEM WILL INCREASE WINDS AND SEAS OVER THE COASTAL WATERS BY WEDNESDAY. THIS SYSTEM WILL ALSO BRING SOME SHOWERS AND THUNDERSTORMS WITH A LOWERING IN AFTERNOON HIGH TEMPERATURES ACROSS THE AREA FOR WEDNESDAY AND THURSDAY. HIGH PRESSURE IS THEN EXPECTED TO PREVAIL OVER THE WEEKEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RUA
In the hours before
Special weather statement, Aug 14, 4:55 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 455 PM CDT TUE AUG 14 2007 LAZ051-142245- CAMERON- 455 PM CDT TUE AUG 14 2007 ...STORMS WITH EXCESSIVE LIGHTNING OVER EAST CENTRAL CAMERON PARISH... AT 456 PM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING 7 MILES EAST OF CAMERON...MOVING WEST AT 25 MPH. THIS STORM IS ALSO PRODUCING WINDS AROUND 30 MPH WITH GUSTS HIGHER. LOCATIONS IN THE PATH OF THE LIGHTNING STORM INCLUDE HOLLY BEACH. IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE OFFER NO PROTECTION. K. KUYPER
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 3:48 AM CDT | Heat Advisory | LCH | Allen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more | 14 hr |
| Aug 14, 6:18 PM CDT | Special Marine Warning | LCH | 57 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.